Hail, Madison
- When
- August 4, 1:15 AM CST
- Where
- Madison County, Glen Carbon
- Measured
- 1 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 38.750, -89.983
Hail up to 1 inch in diameter fell in the Edwardsville and Glen Carbon areas. At the Southern Illinois University campus in Edwardsville, it was reported that numerous vehicles suffered damage from the hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Hail up to 1 inch in diameter fell in the Edwardsville and Glen Carbon areas. At the Southern Illinois University campus in Edwardsville, it was reported that numerous vehicles suffered damage from the hail. Trees across the area were stripped of their leaves by the hail. In Glen Carbon several cars were damaged at a used car lot.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 3, 1:10 PM CST, 12 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 210 PM CDT SUN AUG 3 2003 .DISCUSSION... LESS TSRA ACTIVITY THAN SUN AFTN AND EVE. 12Z RUN SHWD MOISTER PRESENT ACRS MID MS VLY...WIDELY SCT SHWRS AND TSTMS ARE PRESENT ACROSS THE AREA THIS AFTN. SLGT RISK OF SVR SOUTH OF STL AND COU AREA. UPPER JET CORE SHOWD LEFT FRONT QUADRANT IN MO. SO I EXPECTED TSTMS ACTIVITIES WILL CONTINUE THROUGH THIS AFTN AND THIS EVE. LIS AND K-INDEX ARE NOT TO IMPRESSIVE. ETA AND AVN MDLS SHWD LITTLE OR NONE PCPN ACRS EASTERN MO AND WRN IL FOR MON AND MON EVE...DROP PCP FOR MON AND MON EVE. AVN SHWD GOOD CHC FOR MCS FOR MON NIGHT INTO TUES MORNG. REST OF THE FCST LOOKS DRY...KP THE DRY TREND FOR THE OUTGOING FCST. TEMPS STILL RUNS FEW DGRS BELOW NORMAL...UPPER FLOW KP LARGE HIGH IN THE WEST WITH A DEEP TROP IN THE EAST. MRF INDICATED HIGH IN THE WEST WILL SLOWLY DRIFT EAST BY THE END OF THE PD. WITH A WARMING TREND. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE.
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 630 AM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ALONG AND SOUTHEAST OF A LINE EXTENDING FROM CUBA MISSOURI NORTHEAST TO PALMYRA ILLINOIS. SOME CITIES INCLUDED IN THE SLIGHT RISK AREA ARE ST LOUIS...FARMINGTON...NASHVILLE AND VANDALIA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG A WEAK LOW PRESSURE TROUGH MOVING SLOWLY SOUTHEASTWARD INTO SOUTHERN PORTIONS OF MISSOURI AND ILLINOIS. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS OVER MOST OF THE AREA MONDAY AND MONDAY NIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY ACROSS THE REGION. A FEW STORMS MAY BECOME SEVERE...MAINLY DURING TUESDAY AFTERNOON. SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) GKS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM CENTRALIA IL 0.88 INCH HAIL
08/03/03 MARION REPORTED BY SEVERE
WEATHER SPOTTERS.The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377303, 5377302.